MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An ortho clinical diagnostics quality engineer reviewed test data for an investigation for increased quality control calibration failure for vitros anti-hbs (ahbs) reagent lot 8940.The assignable cause for the unexpected positive vitros anti-hbs result could not be determined.The investigative test event produced a valid calibration and acceptable quality control results indicating acceptable vitros anti-hbs reagent lot 8940 performance.However, ortho has opened a current investigation for investigation for increased calibration failures and both higher and lower than expected quality control results for multiple vitros anti-hbs reagent lots.No performance precision testing that would verify the vitros eci immunodiagnostic system was performing as intended was performed, therefore, it was not possible to rule out the vitros eci immunodiagnostic system as contributing to the event.Ortho has a current investigation for increased calibration failures and higher and lower than expected quality control results.
 
Event or Problem Description
A ortho clinical diagnostics (ortho) quality engineer reported increased quality control calibration failure results for vitros anti-hbs (ahbs) reagent lot 8940.Vitros anti-hbs kit lot 8940 was tested and found the reagent lot had generated one false positive anti-hbs result for sample ((b)(6)) considered to be truly anti-hbs negative vitros anti-hbs lot 8940 sample (b)(6) result 13.5 miu/ml (reactive / positive) vs.Expected result of negative.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The unexpected positive ahbs result occurred on a known negative panel sample used for internal testing and there is no report of affected patient samples.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) nonconformance number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18003116
Report Number3007111389-2023-00186
Device Sequence Number7604067
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public10758750001682
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/13/2024
Device Catalogue Number6801925
Device Lot Number8940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown